Alert archive / Massachusetts / Winter Storm Watches in 2011
Winter Storm Watch 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Mar 30, 2011, 4:22 AM EDT for 5 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Cheshire County, Hillsborough County, New Hampshire. It took effect at Apr 1, 2011, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 4:22 AM EDT (08:22 UTC)
- In effect from
- Apr 1, 2011, 12:00 AM EDT
- Expired
- Mar 31, 2011, 4:13 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS41 KBOX 300822 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 422 AM EDT WED MAR 30 2011 ...A LATE SEASON NOREASTER POSSIBLE LATE THIS WEEK... CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-301630- /O.NEW.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 422 AM EDT WED MAR 30 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * LOCATIONS...NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...6 TO 12 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP AFTER MIDNIGHT FRIDAY AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL ISSUES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES... AS WELL AS SNOW REMOVAL. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. && $$ BELK
3 follow-up statements
063 WWUS41 KBOX 301551 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1151 AM EDT WED MAR 30 2011 ...A LATE SEASON NOREASTER POSSIBLE LATE THIS WEEK... LOW PRESSURE WILL TRACK UP THE EAST COAST AND PASS NEAR CAPE COD ON FRIDAY. COLD AIR WRAPPING INTO THE SYSTEM FROM THE NORTHEAST WILL ALLOW PRECIPITATION TO FALL AS SNOW IN INTERIOR SOUTHERN NEW ENGLAND...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY. CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-310400- /O.CON.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1151 AM EDT WED MAR 30 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * LOCATIONS...NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...6 TO 12 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP LATE THURSDAY NIGHT AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL DIFFICULTIES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES... AS WELL AS SNOW REMOVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. && $$ KIMBLE
639 WWUS41 KBOX 302011 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 411 PM EDT WED MAR 30 2011 ...A LATE SEASON NOREASTER POSSIBLE LATE THIS WEEK... LOW PRESSURE WILL TRACK UP THE EAST COAST AND PASS NEAR CAPE COD ON FRIDAY. COLD AIR WRAPPING INTO THE SYSTEM FROM THE NORTHEAST WILL ALLOW PRECIPITATION TO FALL AS SNOW IN INTERIOR SOUTHERN NEW ENGLAND...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY. CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-310800- /O.CON.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 411 PM EDT WED MAR 30 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * LOCATIONS...NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...6 TO 12 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP LATE THURSDAY NIGHT AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL DIFFICULTIES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES... AS WELL AS SNOW REMOVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. && $$ KIMBLE
733 WWUS41 KBOX 310813 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EDT THU MAR 31 2011 ...A LATE SEASON NOREASTER WILL IMPACT SOUTHERN NEW ENGLAND TONIGHT AND FRIDAY... LOW PRESSURE WILL TRACK UP THE EAST COAST AND PASS NEAR CAPE COD FRIDAY. COLD AIR WRAPPING INTO THE SYSTEM FROM THE NORTHEAST WILL ALLOW PRECIPITATION TO FALL AS SNOW ACROSS PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE HIGHER TERRAIN OF SOUTHERN NEW ENGLAND. CTZ003-004-MAZ005-010>012-310915- /O.CAN.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER 413 AM EDT THU MAR 31 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER STORM WATCH. WHILE SOME SNOW IS EXPECTED TO FALL ACROSS TOLLAND AND WINDHAM COUNTIES IN NORTHERN CONNECTICUT...AS WELL AS SOUTH CENTRAL AND EASTERN MASSACHUSETTS TONIGHT AND FRIDAY...TEMPERATURES ARE NOT EXPECTED TO BE COLD ENOUGH TO RESULT IN SIGNIFICANT SNOW ACCUMULATIONS. RAIN MIXING IN WITH THE SNOW AT TIMES WILL ALSO LIMIT TOTAL SNOW ACCUMULATIONS. $$ MAZ002>004-008-009-026-NHZ011-015-311615- /O.UPG.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ /O.NEW.KBOX.WS.W.0010.110401T0000Z-110402T0600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 413 AM EDT THU MAR 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE EAST SLOPES OF THE BERKSHIRES...NORTH CENTRAL MASSACHUSETTS...AS WELL AS WESTERN AND CENTRAL HILLSBOROUGH AND CHESHIRE COUNTIES IN SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...6 TO 14 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL DIFFICULTIES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES...AS WELL AS SNOW REMOVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ NHZ012-311615- /O.UPG.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ /O.NEW.KBOX.WW.Y.0019.110401T0000Z-110402T0600Z/ EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...MANCHESTER...NASHUA 413 AM EDT THU MAR 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE MERRIMACK VALLEY IN SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL DIFFICULTIES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES...AS WELL AS SNOW REMOVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ CTZ002-311615- /O.UPG.KBOX.WS.A.0007.110401T0400Z-110402T0600Z/ /O.NEW.KBOX.WW.Y.0019.110401T0000Z-110402T0600Z/ HARTFORD CT- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS 413 AM EDT THU MAR 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHWEST HARTFORD COUNTY CONNECTICUT. * HAZARD TYPES...HEAVY SNOW. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...SNOW IS CURRENTLY EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO FRIDAY EVENING ACROSS THE AREA. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW COULD LEAD TO TRAVEL DIFFICULTIES FOR THE FRIDAY MORNING COMMUTE AS UNTREATED SURFACES WILL BE SLIPPERY WITH POOR VISIBILITY POSSIBLE AT TIMES. THE SNOW COULD ALSO BE WET AND HEAVY...PRESENTING PROBLEMS FOR TREE BRANCHES AND POWER LINES...AS WELL AS SNOW REMOVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Mar 30, 3:57 AM EDT, 25 minutes earlier.
Area forecast discussion, Mar 30, 3:57 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EDT WED MAR 30 2011 .SYNOPSIS... CANADIAN HIGH PRESSURE WILL MAINTAIN DRY WEATHER THROUGH TODAY. LOW PRESSURE TRACKING WELL SOUTH OF NEW ENGLAND MAY BRING SOME SPRINKLES OR FLURRIES LATE TONIGHT INTO THURSDAY. A MORE SIGNIFICANT COASTAL STORM MAY AFFECT SOUTHERN NEW ENGLAND THURSDAY AFTERNOON INTO FRIDAY WITH HEAVY RAIN AND/OR SNOW ALONG WITH STRONG WINDS NEAR THE COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONE MORE DRY AND SUNNY DAY IN STORE FOR OUR REGION AS A HIGH PRESSURE REMAINS IN CONTROL. STAYED CLOSE TO PERSISTENCE FOR TEMPERATURES TODAY. TRICKIER FORECAST ALONG THE EAST COAST. PRESSURE GRADIENT CONTINUES TO WEAKEN...OPENING THE DOOR FOR THE DEVELOPMENT OF SEA BREEZES. WITH WATER TEMPERATURES GENERALLY AROUND 40 DEGREES...COULD SEE TEMPERATURES FALL PRETTY QUICKLY THIS AFTERNOON IF THE SEA BREEZES DEVELOP. CURRENT THINKING IS ANY SEA BREEZES WOULD BE FAIRLY LATE THIS AFTERNOON...WHICH WOULD GIVE PLENTY OF TIME TO APPROACH PERSISTENCE HIGH TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE FIRST OF TWO COASTAL STORMS MOVES OUT TO SEA WELL SOUTH OF NEW ENGLAND TONIGHT. HOWEVER...MOST 00Z GUIDANCE DEPICTING IMPRESSIVE ISENTROPIC LIFT IN THE 280-290K LAYER. AS DRY AS WE HAVE BEEN... IT WILL TAKE SOME TIME TO MOISTEN THE LOWER LEVELS TO THE POINT WHERE PRECIPITATION WOULD REACH THE GROUND. CANNOT RULE OUT A STRAY FLURRY/SPRINKLE LATE TONIGHT. QUITE A BIT OF SPREAD IN THE 30/00Z GUIDANCE...WITH BOTH THE GFS AND NAM BEING OUTLIER SOLUTIONS AT OPPOSITE ENDS OF THE SPECTRUM. FOR NOW HAVE GONE WITH A BLEND OF THE 29/18Z GFS AND 29/12Z ECMWF WHICH HAS BETTER SUPPORT FROM THE OTHER 30/00Z MODELS. 30/00Z ECMWF IS SIMILAR TO THE 29/18Z GFS...BUT ABOUT 25-40 MILES FARTHER WEST. WITH THIS TRACK AND TIMING...ISENTROPIC LIFT NORTH OF THE LOW PRESSURE COULD HAVE MORE OF AN IMPACT ON SOUTHERN NEW ENGLAND. AS SUCH...HAVE INCREASED THE CHANCE FOR PRECIPITATION THURSDAY AFTERNOON...ESPECIALLY ALONG THE SOUTH COAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS * DIRTY HIGH PRESSURE CONTINUES THRU THU * ROBUST COASTAL STORM...AND POSSIBLE NOR'EASTER THU INTO SAT * HIGH PRES RETURNS FOR MUCH OF THE WEEKEND AND EARLY WORK WEEK * A SECOND LOW PRES SYSTEM MAY EFFECT THE REGION MID NEXT WEEK MODEL DISCUSSION... LONG RANGE GUIDANCE ALREADY BEGINNING TO SHOW SIGNS OF AGREEMENT THROUGH THE WEEKEND. ALL MODELS...SAVE FOR MAYBE 09Z SREF AGREE THAT FIRST WAVE IS UNABLE TO AFFECT THE REGION AND SHUNTED WELL S...SO WILL KEEP POPS LOW TO START. AFTER THAT...THE MODELS DIVERGE SOMEWHAT WITH A VIGOROUS SHORTWAVE MOVING ENE FROM OH VALLEY THU NIGHT. NAM AND SREF KEEP THE LOW WELL S...WHICH GENERALLY IS NOT FAVORED GIVEN PATTERN SHIFT SUGGESTED BY NAO TRENDING POSITIVE...AND PNA TRENDING NEUTRAL TO NEGATIVE. ALSO...OBSERVATIONS BEGINNING TO SAMPLE THIS WAVE AS IT IS APPEARING IN SW BC PER LATEST WV IMG. GFS AND ECMWF CAPTURING THIS WAVE WELL ATTM...AND SO FAVOR A BLEND OF THESE...WHICH ARE THE MOST ROBUST SOLNS. HAVE MAINTAINED THIS BLEND...WHICH REMAIN IN GOOD AGREEMENT THROUGH EARLY NEXT WEEK. FRI INTO SAT... WITH MODELS GENERALLY IN FAIR AGREEMENT FOR THE TIMING AND NATURE OF A SHORTWAVE APPROACHING AND DEEPENING FROM THE OH VALLEY...HAVE USED A BLEND OF GFS AND ECMWF LONG RANGE GUIDANCE FOR FCST. BOTH SUGGEST STRONG CYCLOGENESIS AS THE WAVE APPROACHES THE COAST AND BEGINS TO AFFECT A LLVL COASTAL FRONT. THE UPPER LVL JET ASSOCIATED WITH THE FRONT STRENGTHENS SOMEWHAT IN RESPONSE TO SIGNIFICANT HEIGHT FALLS FROM UPSTREAM...ENHANCING LLVL BAROCLINICITY AND ASSISTING IN LLVL HEIGHT FALLS. THE TROF ALOFT TAKES ON A VERY NEGATIVE TILT AND BEGINS TO DEEPEN TO A CUTOFF OVERNIGHT. THIS WILL AID IN SIGNIFICANT DYNAMIC HEIGHT FALLS THANKS TO THE FORMATION OF DIFFLUENCE ALOFT DOWNSTREAM OF THE TROF AND THE UPPER JET INCREASING AND SLIDING SUCH THAT THE LEFT EXIT REGION IS LOCATED ON TOP OF THE SFC LOW. DUE TO MODEL AGREEMENT IN THIS STRONG SYNOPTICALLY FORCED LIFTING...EXPECT DYNAMIC COOLING TO BE SIGNIFICANT EVEN THOUGH THE LOW PASSES W OF THE BENCHMARK INTO FRIDAY...YIELDING LLVL TEMPS COOL ENOUGH FOR SNOW ACROSS MUCH OF THE FA. LIKED THE MIDNIGHT CREWS ASSESSMENT OF POTENTIAL IMPACTS SO WILL BREAK IT DOWN AGAIN HERE...HOWEVER NOTE THAT CONFIDENCE IS STILL GENERALLY LOW IN TIMING AND FINAL OUTCOME. COASTAL FLOODING... WITH SEAS REACHING 15 FT PER LATEST WNAWAVE...WHICH IS GENERALLY BIASED LOW IN THESE ELY FLOW EVENTS EXPECT THAT 15 TO 20 FT SEAS WILL COMBINE WITH HIGH TIDES AND STRONG ELY WINDS ALONG E COAST. THIS WILL PROMOTE POTENTIAL FOR MINOR TO POSSIBLY MODERATE FLOODING. LATEST MRPSSE GUIDANCE IS IN FAVOR OF 2 FT PLUS STORM SURGE DURING THE DAY FRIDAY. THIS WILL NEED TO BE MONITORED IN FUTURE FCSTS. WINDS... H925 JET INCREASES WITH TIME AS SFC AND MID LVL CUTOFF DEEPEN AND SHIFT TO JUST E OF THE FA. ELY LLVL JET AT H925 APPROACHES 60 KTS PER LATEST RUNS AND WITH PLENTY OF DYNAMIC FORCING...EXPECT THAT SOME OF THIS WILL REACH THE GROUND ESPECIALLY ALONG SE MASS...THE CAPE AND ISLANDS WHERE WARMER LLVL TEMPS COULD ALLOW FOR SOME BL MIXING. HAVE SUGGESTED GUSTS APPROACHING 50 MPH IN THIS REGION DURING THE PEAK DIURNAL MIXING AND AS THE JET PASSES OVER DURING THE DAY FRI. SNOWFALL... WITH SIGNIFICANT DYNAMIC COOLING POTENTIAL GIVEN THE BLEND USED...ONLY EXACT TRACK WILL DETERMINE WHERE RAIN/SNOW LINE ULTIMATELY LIES. GUIDANCE BRINGS THE LOW JUST W OF THE BENCHMARK WITH TROWAL FORMATION LIKELY ADVECTING WARM AIR IN ADVANCE OF THE DEEPENING SFC LOW. EXPECT THAT THE S COAST...CAPE AND ISLANDS WILL SEE A BRIEF CHANGE OVER INTO THE MORNING FRI BEFORE RETURNING TO ALL SNOW AS THE LOW DEEPENS AND SHIFTS E. GIVEN THE TROWAL SETUP EXPECT THAT PRECIP WILL BE LIKELY ACROSS ENTIRE FA DURING THE DAY FRI...FROM ISENTROPIC LIFT AHEAD OF THE LOW...THEN DEFORMATION WRAP AROUND AS THE LOW EXITS TO THE E. MOISTURE WILL NOT BE AN ISSUE AS THE WARM CONVEYOR IS PULLING MARITIME AIR INTO THE SYSTEM. THEREFORE SNOW RATIOS WILL BE THE DECIDING FACTOR. DO NOT EXPECT RATIOS TO BE HIGH TOWARDS THE SE...WHERE WARM AIR WILL YIELD A MORE HEAVY WET SNOW. HIGHER TOTALS WILL GENERALLY BE W OF ORH...WHERE RATIOS WILL BE HIGHER. GIVEN ALL OF THESE FACTORS...ADVISORY LEVEL SNOW IS POSSIBLE OVER SE MASS AND RI...WITH WARNING LEVEL SNOW POSSIBLE OVER THE INTERIOR BASED ON CURRENT TRENDS. LATE SAT INTO MON... HIGH PRES WILL BEGIN TO SLOWLY BUILD OVER THE REGION FROM THE S THANKS TO THE HIGHLY AMPLIFIED FLOW BEHIND THE EXITING LOW. NW FLOW INTO THE DAY SUN...WILL HOLD SOME OF THE WARM AIR AT BAY AND PROMOTE SC DEVELOPMENT CAPPING POTENTIALLY UNSEASONABLY WARM TEMPS. OTHERWISE EXPECTING THIS PERIOD TO BE MOSTLY DRY WITH TEMPS GENERALLY SEASONABLE. TUE INTO MID WEEK... MODELS HAVE A GENERAL AGREEMENT THAT A SECOND WAVE WILL FORCE ITS WAY INTO THE RIDGE ESTABLISHED OVER THE REGION. WHILE TIMING IS DIFFICULT TO FCST ATTM...GENERALLY EXPECTING A WARM LOW PRES SYSTEM TO AFFECT THE FA INTO WED WITH RAIN LIKELY ACROSS THE AREA. HAVE MAINTAINED CHANCE POPS IN COORDINATION WITH NEIGHBORING OFFICES THROUGH THE PERIOD. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MEDIUM...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY...HIGH CONFIDENCE VFR. SEA BREEZES LIKELY IN THE AFTERNOON AT COASTAL TERMINALS. TONIGHT...HIGH CONFIDENCE VFR. CIGS WILL LOWER OVERNIGHT...WITH LOWEST CIGS ALONG S COAST. THURSDAY...MEDIUM TO HIGH CONFIDENCE VFR FOR AREAS NORTH OF KGHG- KIJD-KHFD. LOW TO MEDIUM CONFIDENCE FOR MVFR DEVELOPING SOUTH OF THAT SAME LINE DURING THE AFTERNOON. KBOS TERMINAL...HIGH CONFIDENCE VFR. SEABREEZES LIKELY DEVELOPING THIS AFTERNOON. MEDIUM CONFIDENCE IN TIMING. OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY... THURSDAY NIGHT INTO SATURDAY...LOW TO MEDIUM CONFIDENCE IN MVFR AND IFR AS STRONG LOW PRES TRACKS UP THE COAST AND PASSES JUST SE OF CAPE COD. EXACT TIMING OF MVFR AND IFR ONSET IS UNCERTAIN AT THIS TIME...BUT EXPECT IFR AND EVEN LIFR IN ACCUMULATING SNOWFALL ESPECIALLY OVER INTERIOR TERMINALS. WINDS WILL INCREASE OUT OF THE ENE WITH TIME AS THE LOW APPROACHES WITH GUSTS POTENTIALLY REACHING 40 TO 50 KTS ALONG ERN COASTAL TERMINALS. LLVL WIND SHEAR OUT OF THE E IS POSSIBLE FRIDAY. && .MARINE... RELATIVELY LIGHT WINDS AND SEAS PERSIST THROUGH THURSDAY IN ADVANCE OF A COASTAL LOW PRESSURE. OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY... AN AREA OF LOW PRES WILL DEEPEN...APPROACH THEN CROSS THE WATERS THU NIGHT INTO FRI. SEAS WILL INCREASE AND APPROACH 15 TO 20 FT ESPECIALLY OVER OUTER WATERS FRI. GALE FORCE WINDS ARE ALSO POSSIBLE OUT OF THE E AHEAD OF THE LOW AND THEN AGAIN OUT OF THE W BEHIND THIS LOW AS IT EXITS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/DOODY NEAR TERM...BELK SHORT TERM...BELK LONG TERM...DOODY AVIATION...BELK/DOODY MARINE...BELK/DOODY
Hazardous weather outlook, Mar 29, 3:54 PM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 PM EDT TUE MAR 29 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 354 PM EDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR A STRONG LOW PRESSURE SYSTEM TO AFFECT THE REGION LATE THURSDAY NIGHT THROUGH EARLY SATURDAY. THE SYSTEM COULD BRING SIGNIFICANT LATE SEASON SNOWFALL...HIGH WINDS AND THE POTENTIAL FOR COASTAL FLOODING. MONITOR THE LATEST FORECAST FOR THE LATEST TREND WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-302000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 PM EDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY AS STRONG LOW PRESSURE APPROACHES AND CROSSES THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:27 AM EDT | Gale Watch | BOX | 24 hr |
Nearby
Winter Storm Watches in Massachusetts, 2011Winter Storm Watches in Connecticut, 2011Winter Storm Watches in New Hampshire, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.